Carbo/caelyx eye problems

On second go carbo/caelyx. My first chem was carbo/taxol and I experienced bad eye flickers throughout. In my small time in remission my retina tore and I had to have laser on it ( very traumatic..hated it). The oncologist said the chemo had not done it. 

Now on my second caelyx/carbo the operated eye is very blurry and the floaters I was left with seem to have spread. This is making it hard to focus and really getting to me. Panicking more surgery on eye as if  chemo isn't enough!!Anyone else had eye problems on this chemo??

11 Replies

  • So sorry you are in trouble with your eye again.  Perhaps it might be a good idea to get this checked out after the weekend.  Of course it is worrying, are you by any chance taking antihistamines ?   I took one while on Avastin and had blurry vision for a bit and got such a fright I wouldnt touch them ever again.  If you are taking them, I suggest you stop if you are able to manage without them.

  • Hi there, yes going to ring after Easter. I get a lot of anti-histamines in with the chemo, but none after. Just sick meds. Thank you, Happy Easter

  • I've had similar each time I've been on chemo but it doesn't last more than a few days each cycle and seems to be connected to my being tired. Another thing that may cause it, is if you are taking Buscopan, I have to have it for my MRI and it causes horrible vision disturbance, floaters, blurred vision so much so that I'm not allowed to drive for at least 3hrs after the injection.

  • Thanks for the info..will check with Onc but good to know I am not only one...sorry that you have it though.

  • I haven't had anti histamines and get blurry vision, scared the life out of me having to blink a lot to refocus, my cousin had this too,  on chemo for myeloma. I'm on carbo only.

    LA xx

  • Thanks Lily...good info as I am on carbo.

  • Hi Tracy I know this is different to what you're having - but thought I'd mention that I've had problems with my vision getting worse while on carbo-taxol & so had an eye test.  The optometrist said that this happens on chemo and that it often improves post-chemo, so I'll return for a new eye test a couple of months after chemo to see if I need to change my lenses.  So maybe check with an optometrist?  Wishing you the best of luck xx

  • Thanks for that Grace! I too have some problems with my eyes on Carbo/taxol. I do wear glasses but only for work but I find I am having to wear then more and more. I was just thinking last week that I need to go to the optometrist so will do that after I finish chemo. Seems the common thread is the Carbo though doesn't it!!! 


  • Thank you Grace

  • Actually, it could also be the steroids that accompany the chemo, as these are known to contribute to problems such as earlier than average development of cataracts. I have taken inhaled corticosteroids for asthma for years and this is beginning to have an effect on my eyes.

    I was diagnosed at stage 1a, so did not have to have chemo. I did have very severe visual problems which lasted several years following my surgery, but these were caused by the epidural, which breached my dura.


  • Thanks you for your reply, I will check this out.

You may also like...